Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 47, NWS Quad Cities, IA

June 16, 20126 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2012, 4:25 PM CDT for 6 counties in Iowa. It was in force for 65 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2012, 4:25 PM CDT (21:25 UTC)
Expired
Jun 16, 2012, 5:30 PM CDT
In force
65 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Van Buren County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 130 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:36 PM CDTTSTM WND DMGBatavia, IAREPORTS OF SEVERAL TREES DOWN IN TOWN.
Jun 16, 4:36 PM CDTHAIL 0.751 Nw Cantril, IAPEA TO PENNY SIZED HAIL FELL FOR 10 MINUTES.
Jun 16, 4:41 PM CDTTSTM WND DMGFairfield, IAPHONE LINES AND TREE BRANCHES DOWN IN THE CITY.
Jun 16, 5:00 PM CDTTSTM WND DMGRichland, IAHIGH WINDS AND TREES REPORTED DOWN IN RICHLAND.
Jun 16, 5:08 PM CDTTSTM WND DMG3 E Packwood, IASEVERAL 3 INCH DIAMETER TREE LIMBS DOWN
Jun 16, 5:10 PM CDTTSTM WND DMGStockport, IATREE FELL INTO HOUSE. TIME APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS53 KDVN 162125
SVRDVN
IAC087-101-107-111-177-183-162230-
/O.NEW.KDVN.SV.W.0047.120616T2125Z-120616T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN SOUTHEAST IOWA...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...
  SOUTHERN KEOKUK COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN LEE COUNTY IN SOUTHEAST IOWA...
  VAN BUREN COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 530 PM CDT.

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  AROUND 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
  APPROXIMATELY ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
  HEDRICK TO CANTRIL...OR ALONG A LINE EXTENDING FROM OTTUMWA TO 11
  MILES SOUTHWEST OF KEOSAUQUA...AND MOVING EAST AT 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
      4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2124Z 251DEG 43KT 4106 9242 4063 9207
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
5 follow-up statements
063 
WWUS53 KDVN 162135
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SAT JUN 16 2012

IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
435 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...JEFFERSON...SOUTHERN KEOKUK...NORTHWESTERN LEE...VAN
BUREN AND SOUTHERN WASHINGTON COUNTIES...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
HEDRICK TO LAKE SUGEMA CAMPGROUND...OR ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF OTTUMWA TO 6 MILES SOUTH OF KEOSAUQUA...MOVING 
EAST TO NORTHEAST AT 45 MPH.

THIS SEVERE STORM WILL IMPACT ALL OF JEFFERSON AND VAN BUREN 
COUNTIES IN THE NEXT HALF HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
      4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2134Z 251DEG 43KT 4109 9226 4066 9192
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
400 
WWUS53 KDVN 162142
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT SAT JUN 16 2012

IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
442 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...JEFFERSON...SOUTHERN KEOKUK...NORTHWESTERN LEE...VAN
BUREN AND SOUTHERN WASHINGTON COUNTIES...

AT 436 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM HEDRICK TO BATAVIA TO
LEBANON...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF 
OTTUMWA TO 10 MILES WEST OF FAIRFIELD TO KEOSAUQUA...MOVING EAST 
NORTHEAST AT 50 MPH.

JEFFERSON AND SOUTHEAST KEOKUK COUNTIES CAN EXPECT DAMAGING WINDS IN 
EXCESS OF 70 MPH NOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
      4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2141Z 251DEG 43KT 4118 9222 4106 9207
          4073 9197
WIND...HAIL 70MPH 1.00IN

$$

ERVIN
291 
WWUS53 KDVN 162157
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT SAT JUN 16 2012

IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
457 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...JEFFERSON...SOUTHERN KEOKUK...NORTHWESTERN LEE...VAN
BUREN AND SOUTHERN WASHINGTON COUNTIES...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE
STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM OLLIE
TO PERLEE TO BENTONSPORT/VERNON...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF SIGOURNEY TO 6 MILES NORTH OF FAIRFIELD TO 7 MILES
EAST OF KEOSAUQUA...MOVING EAST NORTHEAST AT 50 MPH.

CENTRAL AND NORTHWEST JEFFERSON COUNTY...AS WELL AS SOUTHERN KEOKUK 
COUNTY IS LIKELY SEEING WINDS IN EXCESS OF 70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
      4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2156Z 251DEG 43KT 4123 9199 4111 9184
          4078 9175
WIND...HAIL 70MPH 1.00IN

$$

ERVIN
286 
WWUS53 KDVN 162218
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 PM CDT SAT JUN 16 2012

IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
518 PM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...EASTERN JEFFERSON...SOUTHEASTERN KEOKUK...NORTHWESTERN
LEE...EASTERN VAN BUREN AND SOUTHERN WASHINGTON COUNTIES...

AT 514 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM WEST CHESTER TO NOBLE TO
SALEM...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF WASHINGTON TO
11 MILES SOUTHEAST OF WASHINGTON TO 10 MILES SOUTH OF MOUNT 
PLEASANT...MOVING EAST NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
PLEASANT MUNICIPAL ARPT...WASHINGTON AIRPORT...LOWELL...NEW LONDON
AND GEODE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED SIGNIFICANT WIND DAMAGE...AND IT 
REMAINS A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4075 9194 4106 9188 4127 9215 4139 9170
      4102 9137 4082 9138 4065 9197
TIME...MOT...LOC 2217Z 251DEG 43KT 4129 9179 4118 9152
          4084 9157
WIND...HAIL 70MPH 1.00IN

$$

ERVIN
297 
WWUS53 KDVN 162227
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT SAT JUN 16 2012

IAC087-101-107-111-177-183-162236-
/O.EXP.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
527 PM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR HENRY...EASTERN JEFFERSON...
SOUTHEASTERN KEOKUK...NORTHWESTERN LEE...EASTERN VAN BUREN AND
SOUTHERN WASHINGTON COUNTIES WILL EXPIRE AT 530 PM CDT...

A NEW WARNING IS IN EFFECT FOR MUCH OF HENRY...WASHINGTON IS THE 
STORM REMAINS SEVERE.

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4075 9194 4106 9188 4127 9215 4139 9170
      4102 9137 4082 9138 4065 9197
TIME...MOT...LOC 2226Z 251DEG 43KT 4132 9165 4121 9138
          4087 9144

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:09 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 16, 3:09 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT SAT JUN 16 2012

.SYNOPSIS...
TRAILING CONVERGENCE LEFT FROM THE MCV OVERNIGHT HAS ALLOWED
DEWPOINTS TO CLIMB TO THE LOWER 70S OVER THE SOUTHERN HALF OF THE
CWA. STORMS HAVE FIRED IN THIS AREA AND ARE STRONG TO NEAR SEVERE AS
OF 2 PM.

&&

.SHORT TERM...
A SEVERE WEATHER AND HEAVY RAIN EVENT SHOULD IMPACT ROUGHLY THE
SOUTHERN 1/2 OF THE CWA LATE THIS AFTERNOON AND THIS EVENING. WIND
THREAT IS HIGHEST SOUTH...OR WHERE EVER THE APEX OF THE EXPECTED BOW
CROSSES THROUGH. HEAVY RAIN IS HIGHEST THREAT ON THE NORTH SIDE OF
THIS BOWING SEGMENT...WHICH SHOULD LINE UP RAINS FROM NORTH OF
OTTUMWA...TO THE QUAD CITIES...TO NORTHERN ILLINOIS. RAINFALL OF 1
TO 2 INCHES IS POSSIBLE GIVEN HIGH PWAT AIRMASS. OUTSIDE OF THIS
AXIS...ESPECIALLY NORTHWEST...AMOUNTS SHOULD BE MUCH LESS.

ERVIN

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
HOT AND HUMID CONDITIONS TO RETURN FOR EARLY WEEK AS THE FRONT
LIFTS BACK NORTH...RETURNING THE REGION TO A DEEP...WARM SOUTHWEST
FLOW WITH LITTLE CHANCE FOR RAIN UNTIL A COLD FRONT PUSHES THROUGH
LATE WED. SLIGHTLY COOLER AND UNSETTLED CONDITIONS THEN FOLLOW FOR
LATE WEEK INTO NEXT WEEKEND.

SUNDAY NIGHT...WILL KEEP SLIGHT CHANCES FOR THUNDERSTORMS AS
WEAKENING WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. 12Z
MODELS CONTINUE THE BETTER CHANCE FOR STORMS WELL TO THE NORTH IN
MN AND WI...IN AN AREA OF BETTER THETAE ADVECTION AND MID LEVEL
FORCING.

MONDAY IS SETTING UP TO BE ONE OF THE WARMEST DAYS OF THE YEAR SO
FAR AS SW WINDS FROM 40 TO 50 KTS AT 850 MB ADVECT TEMPERATURES
AS WARM AS 20 TO NEARLY 24 DEG C OVER THE REGION. DEEP MIXING IN
THE STRONG AND CAPPED SW FLOW SHOULD PRODUCE BREEZY CONDITIONS
WITH HIGHS INTO THE MID 90S. IF SURFACE DEWPOINTS HOLD IN THE MID
TO UPPER 60S...HEAT INDEX VALUES MAY APPROACH 100.

THIS VERY WARM AND MUGGY AIRMASS REMAINS IN PLACE TUE THROUGH WED WITH
HIGHS IN THE UPPER 80S TO MID 90S AND LOWS IN THE UPPER 60S TO
LOWER 70S. HAVE KEPT POPS FOCUSED ON LATE WED AND WED
NIGHT...WHERE MODELS ARE IN GOOD AGREEMENT DEPICTING THE COLD
FRONT PUSHING THROUGH. CHANCE POPS THAT ARE MAINTAINED FOR THU
THROUGH FRI MAY BE OVERDONE...DEPENDING ON HOW FAR SOUTH THE FRONT
SETTLES AND THE TRACK OF MID LEVEL SHORTWAVES AS THE UPPER LEVEL
FLOW BECOMES SLIGHTLY NW. TEMPERATURES SHOULD COOL BACK CLOSER TO
LATE JUNE NORMALS WITH HIGHS IN THE LOWER TO MID 80S AND LOWS IN
THE 60S.

SHEETS

&&

.AVIATION...
THUNDERSTORMS ONGOING OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS
MAY CONTINUE TO IMPACT BOTH BRL AND POSSIBLY MLI THROUGH 22Z.

A MOIST AND UNSTABLE AIRMASS IS OVER EASTERN IOWA AND NORTHWEST
ILLINOIS THIS AFTERNOON...AND A COLD FRONT WILL MOVE INTO THE AREA
TONIGHT. THIS WILL SPREAD A LARGE AREA OF STRONG THUNDERSTORMS OVER
THE TAF OUTLOOK AREA...RESULTING IN A PERIOD OF THUNDERSTORMS AT
EACH SITE...CAPABLE OF IFR/LIFR CONDITIONS IN HEAVY RAIN...STRONG
WINDS OVER 40 KTS...AND POSSIBLY HAIL. THIS IS MOST LIKELY BETWEEN
21Z TODAY AND 03Z SUNDAY...OR MID EVENING. AREAS ALONG AND SOUTH OF
INTERSTATE 80 WILL SEE THE HIGHEST THREAT FOR THE DAMAGING
WINDS...IMPACTING MLI AND BRL POSSIBLY.

OTHERWISE...LOOK FOR SOUTHWEST TO WEST WINDS AROUND 12KTS...TO 20
KTS...WHICH WILL BECOME WEST TO NORTHWEST AFTER 06Z TONIGHT. AFTER
STORMS EXIT THE REGION EARLY SUNDAY...VFR WEATHER IS EXPECTED ONCE
AGAIN AT ALL SITES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN/SHEETS
Hazardous weather outlook, Jun 16, 3:35 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 AM CDT SAT JUN 16 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170845-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
335 AM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND
EVENING WITH THE POSSIBILITY OF AN ISOLATED OCCURRENCE OF LARGE
HAIL OR WIND DAMAGE. AND AS WITH ALL THUNDERSTORMS...LIGHTNING
WILL BE A HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT WEATHER WILL DEVELOP EARLY NEXT WEEK...ESPECIALLY ON MONDAY
WHEN HEAT INDEX VALUES COULD REACH INTO THE UPPER 90S.

A LATE WEEK FRONTAL SYSTEM WILL PRODUCE A CHANCE OF THUNDERSTORMS
FROM LATE WEDNESDAY INTO EARLY FRIDAY. HOWEVER...IT IS TOO EARLY
TO SPECIFY A SEVERE AND/OR HEAVY RAIN THREAT...BUT LIGHTNING WILL
CERTAINLY BE A RISK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT.

08/WOLF

In the hours before

Special weather statement, Jun 16, 1:10 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 PM CDT SAT JUN 16 2012

IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-162030-
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH
110 PM CDT SAT JUN 16 2012

...STRONG STORMS DEVELOPING...

SCATTERED STRONG THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF
SOUTHEAST IOWA...WEST CENTRAL AND NORTHERN ILLINOIS THROUGH 3 PM.
INDIVIDUAL STORMS WILL MOVE NORTHEAST AROUND 25 MPH. ANY STORM
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL...AND
GUSTY WINDS UP TO 40 MPH. SEVERE WEATHER IS MORE LIKELY LATE THIS
AFTERNOON AS A LARGER AREA OF THUNDERSTORMS SPREADS OVER THE REGION.

ERVIN
Local storm report, Jun 16, 1:34 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
134 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             BIRMINGHAM              40.88N 91.95W
06/16/2012  E0.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL AND HEAVY RAIN 1/2 MILE SOUTH
            BIRMINGHAM.

&&

DLS
Local storm report, Jun 16, 2:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             5 WNW LOWELL            40.87N 91.51W
06/16/2012  E1.00 INCH       HENRY              IA   TRAINED SPOTTER

            DIME AND QUARTER SIZED HAIL LASTING FOR ABOUT 15 MINUTES.
            HE82

&&

SCHULTZ
Local storm report, Jun 16, 3:03 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             NNW HILLSBORO           40.84N 91.71W
06/16/2012  M0.25 INCH       HENRY              IA   TRAINED SPOTTER

            LASTED FOR 5 TO 10 MINUTES AND ENDED AT 216PM.

0301 PM     HAIL             3 SE NEW LONDON         40.90N 91.37W
06/16/2012  M0.25 INCH       DES MOINES         IA   PUBLIC

            HAIL BEGAN TO FAIL AT 301PM.

&&

DC
Local storm report, Jun 16, 3:27 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             BLUE GRASS              41.51N 90.76W
06/16/2012  M0.25 INCH       SCOTT              IA   NWS EMPLOYEE

            PEA SIZED HAIL RELAYED BY NWS EMPLOYEE

&&

SCHULTZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:27 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry36 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Johnson, Louisa, Muscatine, Washington47 min
Jun 16, 5:24 PM CDTFlash Flood WarningDVNJefferson, Van Buren4 hr
Jun 16, 5:31 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.